# SDR CA970716005

- Difficulty date: May 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 212
- Engine: Pwa PT6T3
- System (JASC): 7250 · Turbine Section
- Part: Key Washer
- Part number: 3029244
- Condition: Broken
- Location: Main Shaft
- Part time: 3,632 hours
- Component: Pwa, PT6T3B
- Stage of operation: CL
- Nature of condition: J, Y
- Precautionary procedure: E, B, A

## Discrepancy

(CAN) DURING CLIMB OUT THE ENGINE CHIP LIGHT ILLUMINATED. PILOT INITIATED RETURN TO BASE, ON APPROACH A LOUD BANG WAS HEARD AND THE #1 POWER SECTION DECELERATED. AN EMERGENCY LANDING WAS CARRIED OUT. POST FLIGHT INVESTIGATION FOUND THE KEY BROKE OFF THE KEY WASHER. THIS ALLOWED THE MAIN INPUT SHAFT RETAINER TO LOOSEN WHICH ALLOWED RADIAL AND AXIAL PLAY OF THE SHAFT. THE POWER SECTION OUTPUT SHAFT DECOUPLED FROM THE GEARBOX ALLOWING THE POWER TURBINE ROTOR TO DROP AND CONTACT THE COMBUSTOR HOUSING. THE ROTOR DISINTEGRATED AND RESULTED IN SHUTDOWN OF THE POWER SECTION.
